Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

About to start Humira injections for Psoriasis, blood work shows high ALT, cholestrol. Can I go ahead ?

GETTING READY TO START HUMIRA INJECTIONS FOR PSORASIS AND JUST GOT MY BLOOD WORK RESULTS SO I CAN START THE INJECTIONS. CHOLESTEROL UP A LITTLE BIT (202) AMD LDL CHOLESTEROL IS 112. ALT ( SGPT ) A LITTLE HIGH 37 (0-32 NORMAL) AND AST ( SGOT ) IS GOOD AT 27. ONLY OTHER TEST A LITTLE HIGH WAS BUN/CREATININE RATIO 29 AND CHLORIDE, SERUM WAS 109. ANY RED FLAGS WHY I SHOULD NOT START THE INJECTIONS? SEVERAL YEARS ALGO I WAS DIAGNOSED WITH A FATTY LIVER PROBLEM AND I AM OVERWEIGHT NOW 5 7 - 225 LBS.
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  108
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Dermatologist 's  Response
Well!Humira contains Adalimumab.This has antibody against the TNF alfa which is a inflammatory mediator.Humira has some sideeffects like:
•Serious infections. These include TB and infections caused by viruses, fungi, or bacteria.
Hepatitis B infection in carriers of the virus •Allergic reactions •Nervous system problem •Blood problems. •Heart failure •Immune reactions •Liver problems
There has been data suggesting that it can also cause increases in triglycerides and decrease HDL.It has also shown to increase the risk of Lymphoma.

My main concern in your case before starting on Humira is that your LDL and Cholesterol level is slightly increased.You have indicated that you are over weight.now this value becomes very significant, if you have other risk factors like:family h/o of premature heart disease/HTN/CAD/Diabetus/angina.In that case using Humira increases the risk of heart failure.


The second thing of concern is that liver enzymes are also elevated.This could be because of the fatty liver.This causes the liver to function in slightly suboptimal level.So excessive drugs cannot be metabolised efficiently.

The third thing of concern is the BUN/Creatinine ratio is also high.Which indicates that you renal function has to be assessed thoroughly before starting these drugs.

I would first suggest you completely cut down on fatty foods and work on loosing weight.Take a opinion from a very good physician/internist about investigation reports.Get a complete history and physical examination including all the necessary investigations to rule out risk factors.Then i believe your dermatologist will be able to prescribe the medications.
Answered: Thu, 18 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor